Nausea and my meds

Hi i was diagnosed with ra about 4 months ago, from the knees below I was experiencing terrible pain, but the methatrexate ha s just started working about 6 weeks ago, but now unfortunately I'm experiencing severe nausea my liver function tests came back at the96 instead of 56 my gp suggested stop in the anti inflammatories for a day or 2 which I did but now i have a flare up in my knees again and nausea still , I'm trying not to moan as I appreciate every patient is difference and response differently to different medications lol

5 Replies

oldestnewest
  • Hi niall, do you have a rheumy or specialist nurse you can talk to about this? When I was first diagnosed I was given a steroid jab to settle things down so I didn't need to take any anti inflammatories. This was repeated at my last appointment as is often the case when you're waiting for the mtx to start doing its job. I've read that increasing folic acid can help so this is something you could also ask about. Some people have sickness at first and it settles down but some unfortunately never get over it and need a different drug. There is injectable mtx though which is often tolerated better or anti nausea medication. My GP doesn't get involved in my RA treatment at all apart from issuing the prescriptions as advised by my rheumy or specialist nurse. Hope you can get some relief soon.

    Paula x

  • Thanks for the reply i had the injection about three months ago helped a little but still some quite abrupt pain attacks my headline is manned today between 12 and 2 so going to bell them then,the nausea occasionally escalates to vomiting but usually later in the week i have so many questions but don't know where to start but fingers crossed,thanks again Paula :-)

  • I think this site is a great starting point with quesions as there's so many people who have been through the same thing. When I phoned my rheumy line I had to leave a message on an answer machine but got called back about 2hrs later. Good luck and don't forget to let us know how you get on.

    Paula x

  • Well my bloods from yesterday came back even higher I have been told not to take any meds next week then have a blood test of the end of the week and not to take any methotrexate until results from test come back apparently way higher than 96 is that something that is safe to leave for the2 weeks?sure hope so :-\

  • If you've told to stop the meds that should be enough as your liver is a great organ and normally recovers very well as soon as meds stopped. Quite a few of of the people on here have had to stop and start a few times while their liver settled down.

    But do ask about pain relief and possibly a steroid jab to keep you going for the time being, as that could help stop you flaring while you can't take normal meds. Good luck. Polly

You may also like...